Alert archive / Georgia / Freezing Rain Advisories in 2016
Freezing Rain Advisory 1, NWS Atlanta, GA
NWS Atlanta, GA issued this freezing rain advisory at Feb 14, 2016, 2:02 PM EST for 24 counties in Georgia. It took effect at Feb 15, 2016, 1:00 AM EST. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2016, 2:02 PM EST (19:02 UTC)
- In effect from
- Feb 15, 2016, 1:00 AM EST
- Expired
- Feb 16, 2016, 12:00 AM EST
- In force
- 23 hr
- Issued by
- NWS Atlanta, GA
All 24 counties
Banks County, GA, Barrow County, GA, Cherokee County, GA, Clarke County, GA, Cobb County, GA, Dawson County, GA, DeKalb County, GA, Fannin County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Gwinnett County, GA, Hall County, GA, Jackson County, GA, Lumpkin County, GA, Madison County, GA, Oconee County, GA, Oglethorpe County, GA, Pickens County, GA, Towns County, GA, Union County, GA, Walton County, GA, White County, GA, Wilkes County, GA
The radar
The Atlanta radar (KFFC), 116 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.0 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2609 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
461 WWUS42 KFFC 141902 WSWFFC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 202 PM EST SUN FEB 14 2016 GAZ005-142015- /O.CAN.KFFC.WS.A.0002.160215T0600Z-160216T0000Z/ MURRAY- 202 PM EST SUN FEB 14 2016 ...WINTER STORM WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS CANCELLED THE WINTER STORM WATCH. ALTHOUGH THE HIGHER ELEVATIONS ALONG THE EASTERN PART OF MURRAY COUNTY COULD SEE A RAIN AND FREEZING RAIN MIX LATE TONIGHT AND EARLY MONDAY MORNING...SIGNIFICANT ICE ACCUMULATIONS ARE NOT EXPECTED. THEREFORE THE WINTER STORM WATCH HAS BEEN CANCELLED. $$ GAZ006>009-013>016-021>025-027-034-035-150315- /O.UPG.KFFC.WS.A.0002.160215T0600Z-160216T0000Z/ /O.NEW.KFFC.ZR.Y.0001.160215T0600Z-160216T0000Z/ FANNIN-GILMER-UNION-TOWNS-PICKENS-DAWSON-LUMPKIN-WHITE-CHEROKEE- FORSYTH-HALL-BANKS-JACKSON-MADISON-GWINNETT-BARROW- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND...GAINESVILLE... LAWRENCEVILLE 202 PM EST SUN FEB 14 2016 ...FREEZING RAIN ADVISORY IN EFFECT FROM 1 AM TO 7 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FREEZING RAIN ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 PM EST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * LOCATIONS...NORTHEAST AND NORTH CENTRAL GEORGIA...MAINLY EAST AND NORTH OF A LINE FROM THE COHUTTA WILDERNESS...TO CANTON...TO LAWRENCEVILLE...TO DANIELSVILLE. * HAZARD TYPES...A MIX OF RAIN AND FREEZING RAIN. * TIMING...AREAS OF LIGHT FREEZING RAIN OR FREEZING DRIZZLE WILL DEVELOP ACROSS THE ADVISORY AREA AFTER MIDNIGHT TONIGHT. THE PRECIPITATION WILL BECOME MORE WIDESPREAD AFTER DAYBREAK MONDAY AS WELL AS BECOME MIXED WITH LIGHT RAIN OR DRIZZLE. BY LATE AFTERNOON ON MONDAY THE RAIN AND FREEZING RAIN MIX WILL HAVE TRANSITIONED TO ALL RAIN. * ACCUMULATIONS...MOST AREAS WILL SEE LESS THAN 0.10 INCH OF ICE WITH HIGHER AMOUNTS ON THE SOUTH FACING SLOPES OF THE MOUNTAINS. * TEMPERATURES...WILL FALL INTO THE UPPER 20S TO THE LOWER 30S ACROSS NORTHEAST GEORGIA LATE TONIGHT...RISING INTO THE LOW TO MID 30S BY NOON ON MONDAY...AND RISING INTO THE MID 30S BY LATE AFTERNOON MONDAY. * IMPACTS...DUE TO THE ICE ACCUMULATIONS...ROADS WILL BECOME HAZARDOUS. THE WEIGHT OF ICE ON TREES COULD BRING DOWN SOME BRANCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. && $$
5 follow-up statements
230 WWUS42 KFFC 150224 WSWFFC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 924 PM EST SUN FEB 14 2016 GAZ006>009-013>016-021>025-027-034-035-151030- /O.CON.KFFC.ZR.Y.0001.160215T0600Z-160216T0000Z/ FANNIN-GILMER-UNION-TOWNS-PICKENS-DAWSON-LUMPKIN-WHITE-CHEROKEE- FORSYTH-HALL-BANKS-JACKSON-MADISON-GWINNETT-BARROW- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND...GAINESVILLE... LAWRENCEVILLE 924 PM EST SUN FEB 14 2016 ...FREEZING RAIN ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 PM EST MONDAY... * LOCATIONS...NORTHEAST AND NORTH CENTRAL GEORGIA...MAINLY EAST AND NORTH OF A LINE FROM THE COHUTTA WILDERNESS...TO CANTON... TO LAWRENCEVILLE...TO DANIELSVILLE. * HAZARD TYPES...A MIX OF RAIN AND FREEZING RAIN. * TIMING...AREAS OF LIGHT FREEZING RAIN OR FREEZING DRIZZLE WILL DEVELOP ACROSS THE ADVISORY AREA AFTER MIDNIGHT TONIGHT. THE PRECIPITATION WILL BECOME MORE WIDESPREAD AFTER DAYBREAK MONDAY AS WELL AS BECOME MIXED WITH LIGHT RAIN OR DRIZZLE. BY LATE AFTERNOON ON MONDAY THE RAIN AND FREEZING RAIN MIX WILL HAVE TRANSITIONED TO ALL RAIN. * ACCUMULATIONS...MOST AREAS WILL SEE LESS THAN 0.10 INCH OF ICE WITH HIGHER AMOUNTS ON THE SOUTH FACING SLOPES OF THE MOUNTAINS. * TEMPERATURES...WILL FALL INTO THE UPPER 20S TO THE LOWER 30S ACROSS NORTHEAST GEORGIA LATE TONIGHT...RISING INTO THE LOW TO MID 30S BY NOON ON MONDAY...AND RISING INTO THE MID 30S BY LATE AFTERNOON MONDAY. * IMPACTS...DUE TO THE ICE ACCUMULATIONS...ROADS WILL BECOME HAZARDOUS. THE WEIGHT OF ICE ON TREES COULD BRING DOWN SOME BRANCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. && $$
135 WWUS42 KFFC 150827 WSWFFC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 327 AM EST MON FEB 15 2016 GAZ032-033-036>039-045-047-160000- /O.EXA.KFFC.ZR.Y.0001.000000T0000Z-160216T0000Z/ COBB-NORTH FULTON-CLARKE-OCONEE-OGLETHORPE-WILKES-DEKALB-WALTON- INCLUDING THE CITIES OF...MARIETTA...ATLANTA...ATHENS...DECATUR 327 AM EST MON FEB 15 2016 ...FREEZING RAIN ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FREEZING RAIN ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. * LOCATIONS...NORTHEAST AND NORTH CENTRAL GEORGIA...MAINLY EAST AND NORTH OF A LINE FROM ELLIJAY...TO CANTON...TO ROSWELL...TO STONE MOUNTAIN...TO WASHINGTON. * HAZARD TYPES...A MIX OF RAIN AND FREEZING RAIN. * TIMING...AREAS OF LIGHT FREEZING RAIN OR FREEZING DRIZZLE WILL BECOME MORE WIDESPREAD AFTER DAYBREAK TODAY AS WELL AS BECOME MIXED WITH LIGHT RAIN OR DRIZZLE. BY LATE AFTERNOON THE RAIN AND FREEZING RAIN MIX WILL HAVE TRANSITIONED TO ALL RAIN FOR MUCH OF THE AREA THOUGH COULD LINGER ON IN A POCKET FROM CLEVELAND...TO AMICALOLA FALLS STATE PARK...TO GAINSVILLE...WHERE THE HIGHER AMOUNTS ARE EXPECTED. * ACCUMULATIONS...MOST AREAS WILL SEE LESS THAN 0.10 INCH OF ICE WITH HIGHER AMOUNTS ON THE SOUTH FACING SLOPES OF THE MOUNTAINS AND ELEVATED SURFACES. * TEMPERATURES...STARTING OUT IN THE UPPER 20S TO THE LOWER 30S THIS MORNING...RISING INTO THE LOW TO MID 30S BY NOON...AND RISING INTO THE MID 30S BY LATE AFTERNOON. * IMPACTS...DUE TO THE ICE ACCUMULATIONS...ROADS WILL BECOME HAZARDOUS. THE WEIGHT OF ICE ON TREES COULD BRING DOWN SOME BRANCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. && $$ GAZ006>009-013>016-021>025-027-034-035-160000- /O.CON.KFFC.ZR.Y.0001.000000T0000Z-160216T0000Z/ FANNIN-GILMER-UNION-TOWNS-PICKENS-DAWSON-LUMPKIN-WHITE-CHEROKEE- FORSYTH-HALL-BANKS-JACKSON-MADISON-GWINNETT-BARROW- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND...GAINESVILLE... LAWRENCEVILLE 327 AM EST MON FEB 15 2016 ...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * LOCATIONS...NORTHEAST AND NORTH CENTRAL GEORGIA...MAINLY EAST AND NORTH OF A LINE FROM ELLIJAY...TO CANTON...TO ROSWELL...TO STONE MOUNTAIN...TO WASHINGTON. * HAZARD TYPES...A MIX OF RAIN AND FREEZING RAIN. * TIMING...AREAS OF LIGHT FREEZING RAIN OR FREEZING DRIZZLE WILL BECOME MORE WIDESPREAD AFTER DAYBREAK TODAY AS WELL AS BECOME MIXED WITH LIGHT RAIN OR DRIZZLE. BY LATE AFTERNOON THE RAIN AND FREEZING RAIN MIX WILL HAVE TRANSITIONED TO ALL RAIN FOR MUCH OF THE AREA THOUGH COULD LINGER ON IN A POCKET FROM CLEVELAND...TO AMICALOLA FALLS STATE PARK...TO GAINSVILLE...WHERE THE HIGHER AMOUNTS ARE EXPECTED. * ACCUMULATIONS...MOST AREAS WILL SEE LESS THAN 0.10 INCH OF ICE WITH HIGHER AMOUNTS ON THE SOUTH FACING SLOPES OF THE MOUNTAINS AND ELEVATED SURFACES. * TEMPERATURES...STARTING OUT IN THE UPPER 20S TO THE LOWER 30S THIS MORNING...RISING INTO THE LOW TO MID 30S BY NOON...AND RISING INTO THE MID 30S BY LATE AFTERNOON. * IMPACTS...DUE TO THE ICE ACCUMULATIONS...ROADS WILL BECOME HAZARDOUS. THE WEIGHT OF ICE ON TREES COULD BRING DOWN SOME BRANCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. && $$
224 WWUS42 KFFC 151815 WSWFFC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 115 PM EST MON FEB 15 2016 GAZ006>009-032-033-036>039-045-047-151915- /O.CAN.KFFC.ZR.Y.0001.000000T0000Z-160216T0000Z/ FANNIN-GILMER-UNION-TOWNS-COBB-NORTH FULTON-CLARKE-OCONEE- OGLETHORPE-WILKES-DEKALB-WALTON- INCLUDING THE CITIES OF...MARIETTA...ATLANTA...ATHENS...DECATUR 115 PM EST MON FEB 15 2016 ...FREEZING RAIN ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS CANCELLED THE FREEZING RAIN ADVISORY. THE WEDGE OF COLD AIR IS GRADUALLY RETREATING EASTWARD AND HAS ENDED THE THREAT OF SIGNIFICANT ICE ACCUMULATIONS ACROSS THIS AREA. THEREFORE... THE ADVISORY HAS BEEN CANCELLED. $$ GAZ013>016-021>025-027-034-035-160000- /O.CON.KFFC.ZR.Y.0001.000000T0000Z-160216T0000Z/ PICKENS-DAWSON-LUMPKIN-WHITE-CHEROKEE-FORSYTH-HALL-BANKS-JACKSON- MADISON-GWINNETT-BARROW- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND...GAINESVILLE... LAWRENCEVILLE 115 PM EST MON FEB 15 2016 ...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * LOCATIONS...PARTS OF NORTHEAST AND NORTH CENTRAL GEORGIA...MAINLY EAST OF A HELEN... TO CANTON... TO WINDER... TO DANIELSVILLE LINE. * HAZARD TYPES...A MIX OF RAIN AND FREEZING RAIN. * TIMING...AREAS OF LIGHT FREEZING RAIN OR FREEZING DRIZZLE REMAIN POSSIBLE THIS AFTERNOON IN THE ADVISORY AREA AS A WEDGE OF COLD AIR REMAINS ENTRENCHED ACROSS THE AREA. BY LATE THIS AFTERNOON OR EARLY THIS EVENING... THE FREEZING RAIN OR FREEZING DRIZZLE SHOULD TRANSITION TO ALL RAIN AS TEMPERATURES WARM INTO THE MID 30S OR WARMER. * ACCUMULATIONS...MOST AREAS WILL SEE LESS THAN 0.10 INCH OF ICE WITH HIGHER AMOUNTS ON THE SOUTH FACING SLOPES OF THE MOUNTAINS AND ELEVATED SURFACES. * TEMPERATURES...STARTING OUT IN THE UPPER 20S TO LOWER 30S EARLY THIS AFTERNOON SHOULD SLOWLY RISE INTO THE MID 30S BY LATE THIS AFTERNOON FOR MOST AREAS. * IMPACTS...DUE TO THE ICE ACCUMULATIONS...MAINLY BRIDGES AND OTHER ELEVATED SURFACES WILL BECOME SLICK AND THEREFORE HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. && $$
753 WWUS42 KFFC 152249 WSWFFC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 549 PM EST MON FEB 15 2016 ...FREEZING RAIN POTENTIAL WILL CONTINUE THIS EVENING ACROSS EXTREME NORTHEAST GEORGIA... .PRECIPITATION WILL GRADUALLY INCREASE ACROSS NORTHEAST GEORGIA THIS EVENING AS TEMPERATURES REMAIN AT OR SLIGHTLY BELOW FREEZING. THIS WILL RESULT IN PERIODS OF FREEZING RAIN OR DRIZZLE. ICE ACCUMULATIONS WILL BE LIGHT BUT A GLAZE OVER BRIDGES AND OVERPASSES COULD CREATE HAZARDOUS DRIVING CONDITIONS THIS EVENING. GAZ013>016-021>025-027-034-035-160500- /O.EXT.KFFC.ZR.Y.0001.000000T0000Z-160216T0500Z/ PICKENS-DAWSON-LUMPKIN-WHITE-CHEROKEE-FORSYTH-HALL-BANKS-JACKSON- MADISON-GWINNETT-BARROW- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND...GAINESVILLE... LAWRENCEVILLE 549 PM EST MON FEB 15 2016 ...FREEZING RAIN ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * LOCATIONS...PARTS OF NORTHEAST AND NORTH CENTRAL GEORGIA... MAINLY EAST OF A HELEN...TO CANTON...TO WINDER...TO DANIELSVILLE LINE. * HAZARD TYPES...FREEZING RAIN OR DRIZZLE. * TIMING...AREAS OF LIGHT FREEZING RAIN OR DRIZZLE WILL EXPAND BETWEEN 6 AND 9 PM THIS EVENING ACROSS NORTHEAST GEORGIA. * ACCUMULATIONS...GENERALLY LESS THAN 0.10 INCH OF ICE...AFFECTING MAINLY ELEVATED AND EXPOSED SURFACES SUCH AS BRIDGES AND OVERPASSES. * TEMPERATURES...AROUND 30 DEGREES...GRADUALLY WARMING THROUGH MIDNIGHT. * IMPACTS...DUE TO THE ICE ACCUMULATIONS...MAINLY BRIDGES AND OTHER ELEVATED SURFACES WILL BECOME SLICK AND THEREFORE HAZARDOUS. ICE ACCUMULATION ON TREES AND POWERLINES SHOULD NOT RESULT IN MAJOR IMPACTS ACROSS THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. && $$ DJN
655 WWUS42 KFFC 160518 WSWFFC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1218 AM EST TUE FEB 16 2016 GAZ013>016-021>025-027-034-035-160630- /O.EXP.KFFC.ZR.Y.0001.000000T0000Z-160216T0500Z/ PICKENS-DAWSON-LUMPKIN-WHITE-CHEROKEE-FORSYTH-HALL-BANKS-JACKSON- MADISON-GWINNETT-BARROW- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND...GAINESVILLE... LAWRENCEVILLE 1218 AM EST TUE FEB 16 2016 ...FREEZING RAIN ADVISORY HAS EXPIRED... TEMPERATURES IN THE NORTHEAST HAVE GENERALLY RISEN ABOVE FREEZING. HOWEVER...THERE MAY BE ISOLATED LOCATIONS THAT REMAIN NEAR FREEZING FOR ANOTHER HOUR OR TWO. NO ADDITIONAL IMPACTS ARE EXPECTED. $$
What forecasters said that day
The local office's own words before this freezing rain advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this freezing rain advisory went out at Feb 14, 12:10 PM EST, 1 hour 52 minutes earlier.
Area forecast discussion, Feb 14, 12:10 PM EST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1210 PM EST SUN FEB 14 2016 .UPDATE... AS MODELS ARE COMING IN THIS MORNING...CONTINUING TO EVALUATE THE POTENTIAL FOR WINTRY PRECIPITATION. FOR NOW LOOKING MORE LIKE A FREEZING RAIN OR FREEZING DRIZZLE EVENT TRANSITIONING TO ALL RAIN BY MONDAY EVENING WITH MODELS TRENDING WARMER THAN PREVIOUSLY. IN THE PROCESS OF UPDATING FORECAST GRIDS AND ANTICIPATE A DECISION TO BE MADE ON THE WINTER STORM WATCH WITH THIS PACKAGE. A MORE COMPREHENSIVE DISCUSSION WILL FOLLOW THE ISSUANCE OF THE AFTERNOON FORECAST PACKAGE. 31 && .PREV DISCUSSION... /ISSUED 636 AM EST SUN FEB 14 2016/ PREV DISCUSSION... /ISSUED 458 AM EST SUN FEB 14 2016/ SHORT TERM /TODAY THROUGH MONDAY/... COMPLICATED FORECAST ON TAP AS CLASSICAL CAD WEDGE IS BUILDING INTO THE CWA FROM THE PARENT 1034-MB SFC HIGH SLIDING INTO THE MID ATLANTIC... BEFORE OVERRUNNING MOISTURE AHEAD OF AN AMPLIFYING UPPER TROUGH AND DEVELOPING TRANSLATED SFC LOW IS PROGGED TO INTERACT WITH THE WEDGE TONIGHT THROUGH MONDAY. THE DIABATIC EFFECTS OF PARCEL EVAP COOLING MAY BE THE TOP REINFORCING FACTOR TO THE WEDGE GOING INTO MONDAY SINCE THE PARENT HIGH QUICKLY PUSHES OFF THE EAST COAST AND THE APPROACHING LOW TRENDS FARTHER NORTH ON ITS TRACK. THEREFORE NOT CONFIDENT ON HOW QUICKLY THE WEDGE WILL ERODE AND HAVE OVERALL STAYED CLOSER TO THE BETTER RESOLVING NAM SOLUTION THOUGH STILL WENT COOLER THAN GUIDANCE ON FCST TEMPS. GIVEN SFC TEMPS AND PROGGED WETBULB TEMPS FROM HI-RES SOLUTIONS THERE IS DECENT CONSENSUS ON THE NORTHEASTERN MAJORITY OF THE CWA REACHING FREEZING OR SLIGHTLY ABOVE BY 12Z MONDAY WITH GRADUAL WARMING FROM THE SOUTHWEST WITH WEDGE EROSION. THE BIGGER QUESTION IS HOW MUCH OF THE AREA FARTHER NORTHEAST /IN CURRENT WINTER STORM WATCH/ REMAINS IN A SUB-FREEZING POCKET INTO THE AFTERNOON. THE SECOND BIGGER QUESTION IS HOW MUCH ISENTROPICALLY FORCED QPF RESULTS MONDAY MORNING AHEAD OF THE MAIN FRONTAL FORCING LATER THAT EVENING/OVERNIGHT. WPC GUIDANCE BASICALLY SHOWS ZERO QPF FOR MONDAY MORNING WHILE LOCAL WRF SOLUTIONS TRANSLATE LIGHT AMOUNTS ALONG THE WEDGE. BASED ON FCST PARTIAL THICKNESSES AND THERMAL PROFILES IT WOULD BE IN THE FORM OF LIGHT FREEZING RAIN OR FREEZING DRIZZLE AND EXTEND A BIT FARTHER SOUTH OF THE CURRENT WATCH AREA ALONG AND SLIGHTLY SOUTH OF THE I-20 CORRIDOR /WHILE THE FAR NE MAY START AS A SNOW/SLEET COMBO. WPC GUIDANCE AND MANY OTHER MODELS HAVE ALSO SLOWED THE HIGHER QPF VALUES FROM THE APPROACHING FRONT INTO MONDAY NIGHT. THIS ALSO RESULTED IN LESS OVERALL ICE/SNOW TOTALS FOR THE FAR NORTH BY LATE MONDAY. ALL CONSIDERED HAVE LOWERED THE MAX ICE ACCRETION TOTALS TO 0.1-0.2 INCHES ICE IN FAR NE AND SPREAD LIGHTER GLAZE AMOUNTS FARTHER SOUTH OF CURRENT WATCH AREA...AND HAVE ALSO LOWERED TOTAL SNOW ACCUMULATION MAX TO 0.5-1.0 INCHES IN FAR NE. GIVEN RECENT TREND OF LESS QPF AND OVERALL MORE UNCERTAINTY ON AMOUNTS...HAVE OPTED TO CONTINUE ON CURRENT WATCH WITH THE HOPES OF GAINING MORE CONFIDENCE WITH DAYTIME PACKAGE FOR ANY POSSIBLE UPGRADE TO PRODUCT. THIS IS ALSO IN AGREEMENT WITH NE NEIGHBOR GSP WFO. PLEASE MONITOR THE FORECAST AS CHANGES ARE LIKELY IN THIS SENSITIVE SETUP. ALSO ADDED SLIGHT THUNDER MENTION MONDAY AFTERNOON GIVEN SOME INSTABILITY NOSING INTO THE SW PORTION AHEAD OF AFOREMENTIONED FRONT. WHILE SHEAR LOOKS MARGINAL THE LOW LEVEL HELICITY IS PRETTY DECENT SO CANNOT RULE OUT A FEW STRONGER STORMS /SPC DAY 2 OUTLOOK HAS MARGINAL ZONE NOT TOO FAR FROM OUR SW BORDER/. BAKER LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... MODELS GENERALLY TAKING THE SURFACE LOW ACROSS NORTH GA AND INTO THE APPALACHIANS MONDAY NIGHT AND THEN OFF THE MID ATLANTIC COAST TUESDAY. ENOUGH WARMING TAKING PLACE MONDAY NIGHT THAT PRECIP TYPE SHOULD BE ALL LIQUID. HAVE MENTIONED THUNDER FOR A PORTION OF CENTRAL GA MONDAY NIGHT ALTHOUGH INSTABILITY LOOKS WEAK. RAIN ENDING QUICKLY FROM THE WEST ON TUESDAY WITH THE GFS A BIT FASTER. ANOTHER SHORT WAVE DROPPING RAPIDLY INTO THE TN AND OH VALLEY TUESDAY NIGHT WITH THE SOUTHERN END OF THE MOISTURE PASSING OVER NORTH GA. HAVE CONTINUED WITH LOW POPS ACROSS THE FAR NORTH TUESDAY NIGHT. TEMPERATURES SHOULD BE WARM ENOUGH FOR ALL RAIN EXCEPT IN SOME ISOLATED AREAS THERE MAY BE A RAIN/SNOW MIX. WEDNESDAY THROUGH FRIDAY LOOK DRY. STRONG LOW PRESSURE MOVING ACROSS THE GREAT LAKES SHOULD PUSH A FRONT INTO THE TN VALLEY BY SATURDAY. LOW POPS WERE INCLUDED FOR THE FAR NORTH FRIDAY NIGHT INTO SATURDAY. 41 AVIATION... 12Z UPDATE... INITIAL VFR CONDITIONS SHOULD PERSIST THRU THE AFTERNOON ..WHILE GRADUAL DECREASE IN CONDITIONS EXPECTED OVERNIGHT INTO MONDAY WITH MVFR CIGS BUILDING IN AFTER 04-06Z FOR MOST SITES AND THEN LOWER INTO THE DAY MONDAY AS PRECIPITATION AND OVERRUNNING MOISTURE BECOMES MORE WIDESPREAD. FOR NOW HAVE INTRODUCED PROB30 FOR -RA AFTER 09Z MONDAY FOR THE NORTHERN SITES. ANY WINTRY PRECIP POTENTIAL LOOKS TO REMAIN NORTH AND EAST OF KATL THOUGH KAHN COULD HAVE A MIX OF -RA AND -FZRA MONDAY MORNING. WINDS SHOULD BE SHIFTING NE TO EAST THIS MORNING THEN BE PREDOMINANTLY ESE 7-10 KTS LATER THIS AFTERNOON. //ATL CONFIDENCE...12Z UPDATE... MEDIUM ON PRECIP TIMING/TYPE. HIGH ON ALL ELSE. BAKER && .PRELIMINARY POINT TEMPS/POPS... ATHENS 43 29 40 39 / 5 30 60 90 ATLANTA 46 33 44 41 / 5 30 80 90 BLAIRSVILLE 35 28 39 35 / 20 60 90 90 CARTERSVILLE 45 32 44 39 / 5 40 100 90 COLUMBUS 54 38 56 46 / 5 20 60 80 GAINESVILLE 40 29 37 37 / 5 40 80 90 MACON 51 35 54 46 / 5 20 40 80 ROME 44 33 45 39 / 10 50 100 80 PEACHTREE CITY 48 32 47 41 / 5 20 80 90 VIDALIA 49 38 64 52 / 5 20 30 80 && .FFC WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM LATE TONIGHT THROUGH MONDAY EVENING FOR THE FOLLOWING ZONES: BANKS...BARROW...CHEROKEE...DAWSON... FANNIN...FORSYTH...GILMER...GWINNETT...HALL...JACKSON... LUMPKIN...MADISON...MURRAY...PICKENS...TOWNS...UNION...WHITE. && SHORT TERM...31 LONG TERM....17 AVIATION...31
Hazardous weather outlook, Feb 14, 6:16 AM EST, 7 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 616 AM EST SUN FEB 14 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-151130- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 616 AM EST SUN FEB 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... A WINTRY MIX OF RAIN AND FREEZING RAIN IS POSSIBLE ACROSS PORTIONS OF NORTH GEORGIA BEGINNING THIS EVENING. SOME SLEET AND SNOW COULD MIX IN WITH THE FREEZING RAIN AT THE HIGHEST ELEVATIONS. A WINTER STORM WATCH HAS BEEN ISSUED EAST AND NORTH OF A LINE FROM CHATSWORTH TO CANTON TO LAWRENCEVILLE TO DANIELSVILLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... WINTER PRECIPITATION SHOULD BE ONGOING MONDAY MORNING FOR MUCH OF NORTH GEORGIA. THE WINTER STORM WATCH WILL REMAIN IN EFFECT UNTIL MONDAY EVENING. A FEW THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL GEORGIA MONDAY. SOME LIGHT AMOUNTS OF ICING ARE POSSIBLE MAINLY SOUTH OF THE WATCH AND EAST AND NORTH OF A LINE FROM A TRENTON TO KENNESAW TO MCDONOUGH TO ATHENS. THERE IS STILL SOME UNCERTAINTY WITH THIS SYSTEM...SO STAY TUNED FOR FURTHER UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
Nearby
Freezing Rain Advisories in Georgia, 2016Every freezing rain advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.